Open Access
Translator Disclaimer
March, 1987 A Characterization of the Fieller Solution
Martin A. Koschat
Ann. Statist. 15(1): 462-468 (March, 1987). DOI: 10.1214/aos/1176350282

Abstract

We consider the problem of finding $\alpha$-level confidence intervals for the ratio of two normally estimated means. We show that there is no procedure that with probability 1 gives bounded $\alpha$-level confidence intervals for the ratio, and we show that within a large class of sensible procedures the Fieller solution is the only one with exact coverage probability.

Citation

Download Citation

Martin A. Koschat. "A Characterization of the Fieller Solution." Ann. Statist. 15 (1) 462 - 468, March, 1987. https://doi.org/10.1214/aos/1176350282

Information

Published: March, 1987
First available in Project Euclid: 12 April 2007

zbMATH: 0649.62029
MathSciNet: MR885753
Digital Object Identifier: 10.1214/aos/1176350282

Subjects:
Primary: 62F25
Secondary: 62J05

Rights: Copyright © 1987 Institute of Mathematical Statistics

JOURNAL ARTICLE
7 PAGES


SHARE
Vol.15 • No. 1 • March, 1987
Back to Top